Alert archive / Wisconsin / Small Craft Advisories in 2019

Small Craft Advisory 13, NWS Green Bay, WI

February 11, 2019

NWS Green Bay, WI issued this small craft advisory at Feb 11, 2019, 4:45 AM CST. It took effect at Feb 11, 2019, 9:00 PM CST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2019, 4:45 AM CST (10:45 UTC)
In effect from
Feb 11, 2019, 9:00 PM CST
Expired
Feb 13, 2019, 3:00 PM CST
In force
42 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

942 
WHUS73 KGRB 111045
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
445 AM CST Mon Feb 11 2019

LMZ541>543-111845-
/O.NEW.KGRB.SC.Y.0013.190212T0300Z-190213T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
445 AM CST Mon Feb 11 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT CST TUESDAY NIGHT...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 9 PM this evening to
midnight CST Tuesday night. 

* WINDS...East to northeast increasing to 15 to 25 knots with 
  gusts to 30 knots. 

* WAVES...There is ice over most of the nearshore waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
8 follow-up statements
385 
WHUS73 KGRB 112122
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
322 PM CST Mon Feb 11 2019

LMZ541>543-120530-
/O.EXT.KGRB.SC.Y.0013.190212T0300Z-190213T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
322 PM CST Mon Feb 11 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
3 PM CST WEDNESDAY...

* WINDS...East to northeast increasing to 15 to 25 knots with
  gusts to around 30 knots. Wind veering to the northwest Tuesday
  night into Wednesday.

* WAVES...Little to no wave action is expected as most of the 
  nearshore waters are ice covered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Bersch
623 
WHUS73 KGRB 120331
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
931 PM CST Mon Feb 11 2019

LMZ541>543-121145-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-190213T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
931 PM CST Mon Feb 11 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
WEDNESDAY...

* WINDS...East to northeast 15 to 25 knots with gusts to around 
  30 knots. Wind veering to the northwest Tuesday night into 
  Wednesday. 

* WAVES...Little to no wave action is expected as most of the 
  nearshore waters are ice covered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Bersch
610 
WHUS73 KGRB 121037
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
437 AM CST Tue Feb 12 2019

LMZ541>543-121845-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-190213T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
437 AM CST Tue Feb 12 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
WEDNESDAY...

* WINDS...Northeast 15 to 25 knots with gusts to around 30 knots.
  Wind veering to the northwest tonight into Wednesday. 

* WAVES...Little to no wave action is expected as most of the 
  nearshore waters are ice covered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
483 
WHUS73 KGRB 121604
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1004 AM CST Tue Feb 12 2019

LMZ541>543-130015-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-190213T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1004 AM CST Tue Feb 12 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
WEDNESDAY...

* WINDS...Northeast 15 to 25 knots. Wind veering to the northwest
  tonight into Wednesday. 

* WAVES...Little to no wave action is expected as most of the 
  nearshore waters are ice covered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
679 
WHUS73 KGRB 122210
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
410 PM CST Tue Feb 12 2019

LMZ541>543-130615-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-190213T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
410 PM CST Tue Feb 12 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
WEDNESDAY...

* WINDS...North 15 to 25 knots veering northwest tonight into 
  Wednesday. Gusts to around 30 kts possible overnight into 
  Wednesday morning.

* WAVES...Little to no wave action is expected as most of the 
  nearshore waters are ice covered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Bersch
048 
WHUS73 KGRB 130315
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
915 PM CST Tue Feb 12 2019

LMZ541>543-131115-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-190213T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
915 PM CST Tue Feb 12 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
WEDNESDAY...

* WINDS...Northwest 15 to 25 knots. Gusts to around 30 kts 
  possible overnight into Wednesday morning. 

* WAVES...Little to no wave action is expected as most of the 
  nearshore waters are ice covered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Bersch
320 
WHUS73 KGRB 130906
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
306 AM CST Wed Feb 13 2019

LMZ541>543-131715-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-190213T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
306 AM CST Wed Feb 13 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...West 15 to 25 knots. Gusts to around 30 kts possible 
  this morning. 

* WAVES...Little to no wave action is expected as most of the 
  nearshore waters are ice covered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Kurimski
615 
WHUS73 KGRB 131705
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1105 AM CST Wed Feb 13 2019

LMZ541>543-132100-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-190213T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1105 AM CST Wed Feb 13 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...West 15 to 25 knots. 

* WAVES...Little to no wave action is expected as most of the 
  nearshore waters are ice covered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 4:21 AM CST, 24 minutes earlier.

Area forecast discussion, Feb 11, 4:21 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
421 AM CST Mon Feb 11 2019

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 420 AM CST Mon Feb 11 2019

A negatively tilted upper trough with a 125 kt jet
at 300mb will approach the area late tonight and Tuesday and
produce strong vertical motion. A surface low over the Southern
Plains will intensify and move to Lower Michigan by Tuesday
afternoon.

Snow should arrive from southwest to northeast tonight as the
upper system approaches and low level warm moisture and
temperature advection increase. Light freezing drizzle is possible
this evening in east central and northeast Wisconsin before the
snow arrives.

The numerical models, national centers and past winter storms
similar to this one suggest that about 6 to 10 inches of snow are
likely to fall. Amounts could be higher if snow to water ratios
are greater than expected. Gusty northeast winds will produce
blowing and drifting snow late tonight and Tuesday.

.LONG TERM...Tuesday Night Through Sunday
Issued at 420 AM CST Mon Feb 11 2019

The end of the upcoming winter storm and dealing with the next
system are the main concerns during this part of the forecast.

Confidence is good that accumulating snow from the upcoming storm
should come to an end Tuesday evening, but lake-effect snow
showers remain possible across north-central Wisconsin into
Wednesday morning. The arrival of a narrow surface ridge and weak
mid level ridge should bring any remaining lake-effect in the
forecast area to an end by Wednesday afternoon. A period of dry
weather is then expected into at least Thursday morning.

Confidence is poor in the timing and location of precipitation
associated with the storm system for later in the week. The 00Z
Canadian-NH had little or no snow in the area, while the 00Z GFS
had enough QPF in the area to bring significant snowfall. The 00Z
ECMWF had a more prolonged period of snow than the GFS but was
slower with the system. With these factors in mind, the best
solution at this time appears to be to stick with the model blend
until the models show more consistency.

Snow chances arrive Thursday afternoon and snow is likely Thursday
night. Snow will wind down Friday morning with just some lake-
effect chances in north-central Wisconsin that could last through
Saturday. Lake-effect potential returns on Sunday for north-
central Wisconsin.

Expect below normal high temperatures through next weekend.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1200 AM CST Mon Feb 11 2019

Light snow will steadily diminishing overnight.
IFR/MVFR ceiling can be expected through much of this TAF period as
low-level moisture remains in place. There could be some flurries
or light freezing drizzle through the day Monday, but confidence
in that happening is low. Otherwise, attention will then turn to
the potential for moderate to heavy snow overnight Monday night
through much of the day Tuesday. There may be some freezing
drizzle Monday evening as the precipitation begins; otherwise,
significant snowfall accumulations are expected for that time
period.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from midnight tonight to midnight CST
Tuesday night for WIZ031-037>040-045-048>050.

Winter Storm Warning from 9 PM this evening to midnight CST
Tuesday night for WIZ030-035-036.

Winter Storm Warning from 3 AM Tuesday to midnight CST Tuesday
night for WIZ005-010>013-018>021.

Winter Storm Warning from 3 AM Tuesday to 3 AM CST Wednesday for
WIZ022-073-074.
&&

SHORT TERM.....RDM
LONG TERM......MG
AVIATION.......Cooley
Hazardous weather outlook, Feb 11, 4:08 AM CST, 37 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
408 AM CST Mon Feb 11 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
408 AM CST Mon Feb 11 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Hazardous travel is expected tonight as another winter storm approaches
the area. Snow will arrive from southwest to northeast with accumulations
of 2 to 4 inches by daybreak in most areas. In addition, some freezing
drizzle is possible this evening across east central and northeast
Wisconsin. Gusty northeast winds will produce blowing and drifting snow.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Snow will continue, heavy at times during the daylight hours Tuesday
before diminishing Tuesday evening. Gusty northeast winds will produce
blowing and drifting snow. An additional 5 to 7 inches is likely.

Another round of wintry precipitation is possible Thursday into
Friday, but specific timing and accumulations are still quite
uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report snowfall totals.

LMZ521-522-541>543-121015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
408 AM CST Mon Feb 11 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

RDM/MG

In the hours before

Local storm report, Feb 10, 10:47 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1047 PM CST SUN FEB 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             3 SE APPLETON           44.23N 88.36W
02/10/2019  M3.0 INCH        CALUMET            WI   PUBLIC

&&

MG
Special weather statement, Feb 10, 11:24 PM CST, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1124 PM CST Sun Feb 10 2019

WIZ005-010>013-019>022-031-037>040-045-048>050-073-074-111100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Langlade-
Menominee-Northern Oconto County-Door-Shawano-Waupaca-Outagamie-
Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
1124 PM CST Sun Feb 10 2019

...SNOW DIMINISHING, BUT HAZARDOUS TRAVEL CONDITIONS EXPECTED TO
CONTINUE OVERNIGHT INTO MONDAY MORNING...

Light snow or flurries are expected to steadily diminish through
the overnight hours. Any additional snowfall accumulation
overnight into early Monday morning will be less than a half
inch.

While only minor additional accumulations are expected through
Monday morning, the remaining snow cover on area roads will likely
lead to hazardous travel for the rest of tonight and possibly into
the Monday morning commute.

If traveling overnight into Monday morning, please allow extra
time to reach your destination and remember to drive slow on ice
and snow. Also, remember to keep adequate distance between your
vehicle and other vehicles as it will take a longer distance to
come to a complete stop.

Cooley
Local storm report, Feb 11, 12:18 AM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1218 AM CST MON FEB 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     SNOW             ASHWAUBENON             44.46N 88.08W
02/10/2019  M5.3 INCH        BROWN              WI   OFFICIAL NWS OBS

            STORM TOTAL AS OF MIDNIGHT AT NWS GREEN BAY. STILL SOME
            LIGHT SNOW/FLURRIES FALLING.

&&

MG
Local storm report, Feb 11, 1:09 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
109 AM CST MON FEB 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     SNOW             RHINELANDER             45.63N 89.41W
02/10/2019  M3.5 INCH        ONEIDA             WI   BROADCAST MEDIA

            MEASURED AT WJFW TV.

&&

MG
Local storm report, Feb 11, 1:26 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
126 AM CST MON FEB 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     SNOW             SUAMICO                 44.63N 88.05W
02/10/2019  M5.5 INCH        BROWN              WI   PUBLIC

0850 PM     SNOW             GREEN BAY               44.51N 88.00W
02/10/2019  M6.0 INCH        BROWN              WI   PUBLIC

0850 PM     SNOW             CLINTONVILLE            44.61N 88.75W
02/10/2019  M7.2 INCH        WAUPACA            WI   TRAINED SPOTTER

0900 PM     SNOW             PLOVER                  44.45N 89.53W
02/10/2019  M3.6 INCH        PORTAGE            WI   CO-OP OBSERVER

0900 PM     SNOW             GREEN BAY               44.51N 88.00W
02/10/2019  M5.0 INCH        BROWN              WI   BROADCAST MEDIA

            COURTESY OF WLUK-TV.

0915 PM     SNOW             SOBIESKI                44.71N 88.06W
02/10/2019  M6.0 INCH        OCONTO             WI   PUBLIC

0915 PM     SNOW             TIGERTON                44.73N 89.05W
02/10/2019  M6.1 INCH        SHAWANO            WI   COCORAHS

0930 PM     SNOW             3 SW DE PERE            44.42N 88.09W
02/10/2019  M4.0 INCH        BROWN              WI   TRAINED SPOTTER

0942 PM     SNOW             4 N IOLA                44.56N 89.11W
02/10/2019  M4.5 INCH        WAUPACA            WI   TRAINED SPOTTER

            STORM TOTAL

1030 PM     SNOW             WESTON                  44.90N 89.57W
02/10/2019  M6.7 INCH        MARATHON           WI   PUBLIC

            REPORT RELAYED BY WSAW TV.

1030 PM     SNOW             3 SE APPLETON           44.23N 88.36W
02/10/2019  M3.0 INCH        CALUMET            WI   PUBLIC

1040 PM     SNOW             WAUSAU                  44.96N 89.63W
02/10/2019  M5.5 INCH        MARATHON           WI   BROADCAST MEDIA

            SNOWFALL REPORT AT WSAW TV. SNOW DEPTH IS NOW 18 INCHES.

1145 PM     SNOW             RHINELANDER             45.63N 89.41W
02/10/2019  M3.5 INCH        ONEIDA             WI   BROADCAST MEDIA

            MEASURED AT WJFW TV.

1159 PM     SNOW             ASHWAUBENON             44.46N 88.08W
02/10/2019  M5.3 INCH        BROWN              WI   OFFICIAL NWS OBS

            STORM TOTAL AS OF MIDNIGHT AT NWS GREEN BAY. STILL SOME
            LIGHT SNOW/FLURRIES FALLING.

&&

MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:46 AM CSTWinter Storm WarningGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more47 hr

Nearby

Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.